Journal of Symplectic Geometry

Volume 4 (2006)

Number 1

Symplectic forms and surfaces of negative square

Pages: 71 – 91

DOI: http://dx.doi.org/10.4310/JSG.2006.v4.n1.a4

Authors

Tian-Jun Li

Michael Usher

Abstract

We introduce an analogue of the inflation technique of Lalonde--McDuff, allowing us to obtain new symplectic forms from symplectic surfaces of negative self-intersection in symplectic 4-manifolds. We consider the implications of this construction for the symplectic cones of Käahler surfaces, proving along the way a result which can be used to simplify the intersections of distinct pseudo-holomorphic curves via a perturbation.

Full Text (PDF format)